Alert archive / Michigan / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 9, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Apr 26, 2017, 11:26 PM EDT for 4 counties in Michigan. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2017, 11:26 PM EDT (03:26 UTC)
- Expired
- Apr 27, 2017, 12:13 AM EDT
- In force
- 47 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Genesee County, MI, Livingston County, MI, Oakland County, MI, Shiawassee County, MI
The radar
The Detroit radar (KDTX), 51 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 11:44 PM EDT | TSTM WND DMG | 4 Ne Holly, MI | REPORTED POWER OUTAGES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480
WUUS53 KDTX 270326
SVRDTX
MIC049-093-125-155-270430-
/O.NEW.KDTX.SV.W.0009.170427T0326Z-170427T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
1126 PM EDT WED APR 26 2017
The National Weather Service in Detroit/Pontiac has issued a
* Severe Thunderstorm Warning for...
Northwestern Oakland County in southeastern Michigan...
Shiawassee County in southeastern Michigan...
Genesee County in southeastern Michigan...
Northeastern Livingston County in southeastern Michigan...
* Until 1230 AM EDT
* At 1125 PM EDT, severe thunderstorms were located along a line
extending from Laingsburg to near Byron to near Hartland, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near,
Gaines around 1130 PM EDT.
Owosso and Durand around 1135 PM EDT.
Holly, Corunna and Lennon around 1140 PM EDT.
Swartz Creek and Henderson around 1145 PM EDT.
Flushing, Grand Blanc and Goodrich around 1150 PM EDT.
Flint, Mount Morris and Beecher around 1155 PM EDT.
Davison and Clio around 1200 AM EDT.
Other locations impacted by these severe thunderstorms include Flint,
Owosso, New Lothrop, Grand Blanc, Clio, Perry, Holly, Davison,
Flushing and Laingsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4312 8436 4313 8393 4322 8393 4322 8346
4288 8345 4262 8368 4278 8405 4284 8436
TIME...MOT...LOC 0325Z 212DEG 41KT 4290 8431 4283 8401 4266 8371
HAIL...<.75IN
WIND...60MPH
$$
BT2 follow-up statements
493
WWUS53 KDTX 270347
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1147 PM EDT WED APR 26 2017
MIC093-125-270356-
/O.CAN.KDTX.SV.W.0009.000000T0000Z-170427T0430Z/
Oakland MI-Livingston MI-
1147 PM EDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OAKLAND AND
NORTHEASTERN LIVINGSTON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4313 8404 4313 8393 4322 8393 4322 8346
4288 8345 4287 8369 4292 8391 4301 8409
TIME...MOT...LOC 0346Z 220DEG 47KT 4311 8399 4304 8374 4293 8346
$$
MIC049-155-270430-
/O.CON.KDTX.SV.W.0009.000000T0000Z-170427T0430Z/
Shiawassee MI-Genesee MI-
1147 PM EDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTHEASTERN SHIAWASSEE AND GENESEE COUNTIES...
At 1146 PM EDT, severe thunderstorms were located along a line
extending from New Lothrop to near Flint to near Goodrich, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Beecher around 1150 PM EDT.
Mount Morris around 1155 PM EDT.
Otisville around 1200 AM EDT.
Otter Lake around 1210 AM EDT.
Other locations impacted by these severe thunderstorms include
Flushing, Flint, New Lothrop, Grand Blanc, Clio, Davison, Otisville,
Swartz Creek, Mount Morris and Beecher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4313 8404 4313 8393 4322 8393 4322 8346
4288 8345 4287 8369 4292 8391 4301 8409
TIME...MOT...LOC 0346Z 220DEG 47KT 4311 8399 4304 8374 4293 8346
HAIL...<.75IN
WIND...60MPH
$$
BT160
WWUS53 KDTX 270413
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1213 AM EDT THU APR 27 2017
MIC049-155-270422-
/O.CAN.KDTX.SV.W.0009.000000T0000Z-170427T0430Z/
Shiawassee MI-Genesee MI-
1213 AM EDT THU APR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHIAWASSEE AND
GENESEE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4313 8404 4313 8393 4322 8393 4322 8346
4288 8345 4287 8369 4292 8391 4301 8409
TIME...MOT...LOC 0410Z 212DEG 41KT 4334 8379 4327 8354 4316 8326
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:37 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 26, 8:37 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
837 PM EDT Wed Apr 26 2017
.UPDATE...
Robust convection is maintaining intensity as it moves rapidly
through Indiana adding confidence that it will reach central Lower
Michigan in some form during mid to late evening. Hourly mesoanalysis
indicates the storms are operating in a strong wind profile with an
adequate combination of surface based and elevated instability. A
ribbon of 50 kt effective bulk shear extends northward from Indiana
into central Lower Michigan along the surface trough/lake breeze
hybrid where showery convection lingers through the Tri Cities. The
wind profile will keep the Indiana convection more organized while
MUCAPE lingers around 1000 J/kg along a similar corridor. This is a
measure of instability that illustrates lingering potential as
surface based CAPE begins to diminish after daytime heating. The
latest projections suggest the strongest storms will move north of
the border while possibly brushing Lenawee and Washtenaw counties and
then track toward Howell, Flint, and the Tri Cities region during
late evening. The earlier update expanded chance POPs mainly west of
the U.S.23/I-75 corridor into the Flint, Tri Cities, and western
Thumb. Later updates are planned based on a downward intensity trend
while coverage remains on the numerous side through about midnight to
2 AM.
&&
.PREV DISCUSSION...
Issued at 707 PM EDT Wed Apr 26 2017
AVIATION...
The primary short term aviation concern will be with showers/storms
ongoing in isolated fashion from central Lower Michigan southward to
a larger complex over Illinois/Indiana that is moving quickly toward
Lower Michigan during the evening. There are indications this
activity will follow the prefrontal trough northward into central
Lower Michigan where the boundary has become a trough/lake breeze
hybrid from Lake Michigan. A weakening trend is also anticipated due
to the loss of daytime heating and instability, although remnant
showers could produce MVFR/brief IFR impacts mainly north of PTK.
Plan to hold off on the mention of thunder due to the weakening that
is expected but will add a tempo for showers for mid to late evening.
Outside of the evening convection, VFR will remain in place through
tonight at all terminals as the cold front over the Midwest takes
until mid Thursday morning to move eastward. The front will be
preceded by light south wind during the night under a low level jet
slightly below the 30 knot low level wind shear criteria for
inclusion in the TAF. Surface wind gusts around 30 knots are then
expected to develop before the frontal passage and persist past the
westerly wind shift through the afternoon. A chance of thunderstorms
will remain in the forecast to encompass the strong frontal passage
with VFR to follow into Thursday evening.
For DTW... The path of showers/storms over Indiana is expected to
remain west and north of DTW through the evening. VFR will then
become more firmly established during the night ahead of the cold
front that is expected to arrive at the terminal around 19Z Thursday
afternoon. Gusty south wind will develop during the morning before
the front with a chance of thunderstorms as the front moves through
the region.
//DTW THRESHOLD PROBABILITIES...
* Moderate for ceiling 5000 ft or less Thursday afternoon.
* Low for thunderstorms tonight. Moderate along the front Thursday.
PREV DISCUSSION...
Issued at 344 PM EDT Wed Apr 26 2017
DISCUSSION...
Ample insolation combined with strong south/southeasterly transport
has supported a solid temperature rise this afternoon. The
temperature rise has been slightly muted east of the limiting
streamline (evidenced by the density discontinuity observed as a
fine line in KDTX reflectivity imagery) attendant to the west end of
Lake Erie (owing to widespread lake shadowing withing the strong
flow). Temperatures west of the boundary have touched 80F, while
remaining in the lower to mid 70s in the lake shadows.
Moisture quality is slowly increasing over western Lower Michigan -
as witnessed by increasing boundary layer cumulus and even some
small scale shower development. The ribbon of better lower-
tropospheric moisture is expected to slip east through the next
several hours. An isolated shower or two is possible as this occurs;
however, given the slightly lower surface temperatures and resultant
slightly more stable environment, expectations are for any robust
development to tied to the better congestus field along the lee of
Lake Michigan convergence zone. This feature is expected to sweep
northeast and may eventually affect the Saginaw Valley during the
evening. Otherwise, high level cloudcover is expected to slowly
overspread the region during the evening hours, as convection over
the mid-Mississippi valley continue to mature.
The mature surface low, located over northern Wisconsin, will
continue to move north/northeast. The accompanying cold front is
roughly aligned along the mean steering flow vector - which will
limit the eastward progression through the night. Consequently, the
deep moisture plume along the cold front will take all night to
advance east into portions of Southeast Michigan. Additionally, the
quality of the deep moisture will decrease substantially as it loses
connection with moisture transport from the Gulf of Mexico.
During the day Thursday, the cold front will be dominated by
confluent flow - limiting the ability to provide a solid ribbon of
ascent. Therefore, expectations are for only a couple of broken
lines of convection along the boundary as it slides through during
the midday hours. Instability along the boundary is expected to be
rather meager - but may be sufficient to produce some scattered
thunderstorm activity. The flow in the column will remain strong and
will support gusty conditions across all of Southeast Michigan, with
the possibility of convectively enhanced gusts certainly possible
(thus the SPC Marginal Risk for severe weather).
The next is the series of strong western CONUS systems will dig into
the southern Plains by Saturday. Moisture transport in response the
deepening surface low will set the stage for period rainfall chances
across the southern Great Lakes region starting late Friday. The
system is expected to strengthen substantially through the weekend
and lift northeast into the western Great Lakes region by early
Monday. During the development timeframe, several waves of rainfall
will be possible across southeast Michigan. Cooler than normal
conditions are expected for several days in the wake of the system.
MARINE...
Moderate pre-frontal southeast wind will remain in place through
tonight. Existing higher degree of stability will continue to limit
higher gust potential, with gusts capped at or below 25 knots during
this time. Winds will turn to southwesterly as a cold front slips
through by late Thursday. The combination of increasingly gusty
conditions and a period of wave heights above 3 feet will lead to a
marginal small craft condition Thursday across Saginaw Bay and the
lake Huron nearshore waters. There will be a low probability for
thunderstorms with the cold frontal passage early Thursday
afternoon. Winds and waves will diminish Thursday evening as high
pressure builds into the region. Lower southwest winds speeds
expected Friday as this high sustains a weaker gradient.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory from 10 AM to 10 PM EDT Thursday for LHZ421-
422-441>443.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
UPDATE.......BT
AVIATION.....BT
DISCUSSION...Mann
MARINE.......MR
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Apr 26, 9:00 PM EDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 900 PM EDT Wed Apr 26 2017 MIZ047>049-053-054-060-061-068-075-082-280100- Midland-Bay-Huron-Saginaw-Tuscola-Shiawassee-Genesee-Livingston- Washtenaw-Lenawee- 900 PM EDT Wed Apr 26 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight There is a chance of thunderstorms tonight during the late evening into early morning, mainly between 1000 PM and 200 AM. The storms are expected to approach severe limits from the Ohio border up to about I-96 and then weaken further to the north through the Tri Cities. Wind gusts around 50 mph and up to nickel size hail will be possible as storms move southwest to northeast at 50 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms on Thursday across all of southeast Michigan when a cold front sweeps through. There is a marginal risk of severe storms, with damaging winds being the main hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation is not planned tonight. MIZ055-062-063-069-070-076-083-280100- Sanilac-Lapeer-St. Clair-Oakland-Macomb-Wayne-Monroe- 900 PM EDT Wed Apr 26 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms on Thursday across all of southeast Michigan when a cold front sweeps through. There is a marginal risk of severe storms, with damaging winds being the main hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-280100- Lake St. Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 900 PM EDT Wed Apr 26 2017 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight There is a chance of thunderstorms tonight over Saginaw Bay and central to northern Lake Huron. Strong wind gusts greater than 35 knots will be possible but limited to shoreline areas while hail of a half inch or less is also possible in the strongest storms. Motion will be southwest to northeast at 45 knots. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a better chance of thunderstorms Thursday as a cold front sweeps through. There is a marginal risk of severe storms, with damaging winds being the main hazard. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. BT
In the hours before
Special weather statement, Apr 26, 9:30 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
930 PM EDT WED APR 26 2017
MIZ075-082-270230-
Lenawee MI-Washtenaw MI-
930 PM EDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LENAWEE AND WASHTENAW
COUNTIES UNTIL 1030 PM EDT...
At 927 PM EDT, Doppler radar indicated a strong thunderstorm near
Pioneer, or 9 miles southwest of Hudson, moving northeast at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Hudson around 940 PM EDT.
Addison and Clayton around 945 PM EDT.
Onsted around 955 PM EDT.
Manchester around 1005 PM EDT.
Saline around 1020 PM EDT.
Ann Arbor and Dexter around 1025 PM EDT.
Whitmore Lake around 1030 PM EDT.
Other locations impacted by this storm include Seneca, Manitou
Beach-Devils Lake, Lime Creek, Munson, Canandaigua, Hudson Mills
Metropark, Bridgewater, Delhi Mills, Tipton and Pleasant Lake.
Additional strong thunderstorm activity farther southwest over
Indiana will also move into the region during the late evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4207 8436 4207 8413 4242 8413 4243 8355
4171 8424 4171 8436
TIME...MOT...LOC 0126Z 219DEG 44KT 4175 8446
BTSpecial weather statement, Apr 26, 10:33 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1033 PM EDT WED APR 26 2017
MIZ075-082-270330-
Lenawee MI-Washtenaw MI-
1033 PM EDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR LENAWEE AND WASHTENAW COUNTIES
UNTIL 1130 PM EDT...
At 1032 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Dexter to Clayton. Movement was northeast at
50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Onsted around 1040 PM EDT.
Whitmore Lake around 1045 PM EDT.
Tecumseh and Manchester around 1055 PM EDT.
Saline around 1110 PM EDT.
Ann Arbor around 1115 PM EDT.
Dixboro around 1125 PM EDT.
Salem around 1130 PM EDT.
Other locations impacted by these storms include Manitou Beach-Devils
Lake, Canandaigua, Hudson Mills Metropark, Ridgeway, Delhi Mills,
Pleasant Lake, Sand Creek, Medina, Weston and Cambridge Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4172 8434 4207 8435 4207 8413 4242 8413
4243 8355 4172 8405
TIME...MOT...LOC 0232Z 222DEG 41KT 4235 8384 4187 8420
BTSpecial weather statement, Apr 26, 10:51 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1051 PM EDT WED APR 26 2017
MIZ068-069-270345-
Livingston MI-Oakland MI-
1051 PM EDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OAKLAND AND LIVINGSTON
COUNTIES UNTIL 1145 PM EDT...
At 1050 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Brighton to near Stockbridge to near Eaton
Rapids. Movement was northeast at 40 mph.
Winds to 45 mph will be possible with these storms.
Strong thunderstorms will be near...
Milford and Pinckney around 1100 PM EDT.
Fowlerville around 1110 PM EDT.
Howell around 1115 PM EDT.
Clarkston and Oak Grove around 1120 PM EDT.
Hartland and Cohoctah around 1125 PM EDT.
Ortonville around 1130 PM EDT.
Holly around 1145 PM EDT.
Other locations impacted by these storms include Davisburg,
Plainfield, Holly State Recreation Area, Island Lake State Recreation
Area, Rose Center, New Hudson, Conway Township, Pinckney State
Recreation Area, Parkers Corners and Lakeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4278 8369 4279 8368 4287 8369 4288 8326
4243 8367 4242 8414 4278 8416
TIME...MOT...LOC 0249Z 218DEG 35KT 4251 8372 4244 8414 4253 8456
BTLocal storm report, Apr 26, 10:56 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1056 PM EDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 3 W MANCHESTER 42.15N 84.09W
04/26/2017 M0.75 INCH WASHTENAW MI PUBLIC
REPORTED VIA TWITTER
&&
DKOOKSpecial weather statement, Apr 26, 11:23 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1123 PM EDT WED APR 26 2017
MIZ060>062-270430-
Shiawassee MI-Genesee MI-Lapeer MI-
1123 PM EDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAPEER...SHIAWASSEE AND GENESEE
COUNTIES UNTIL 1230 AM EDT...
At 1122 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Metamora to Hartland to near Laingsburg.
Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Metamora around 1130 PM EDT.
Henderson and Lake Fenton around 1140 PM EDT.
Grand Blanc, Goodrich and Lum around 1145 PM EDT.
New Lothrop around 1150 PM EDT.
Davison and Hadley around 1155 PM EDT.
Montrose around 1200 AM EDT.
Lapeer around 1205 AM EDT.
Columbiaville around 1210 AM EDT.
Other locations impacted by these storms include Atlas, Attica, Elba,
Rankin, Argentine, Genesee, Vernon, Thornville, Juddville and
Burnside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4313 8436 4313 8393 4322 8393 4324 8335
4332 8335 4330 8312 4328 8312 4328 8300
4288 8326 4287 8369 4278 8369 4278 8436
TIME...MOT...LOC 0322Z 217DEG 44KT 4290 8335 4266 8375 4288 8429
BTThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:30 PM EDT | Special Weather Statement | DTX | Lenawee, Washtenaw | 60 min |
| Apr 26, 10:33 PM EDT | Special Weather Statement | DTX | Lenawee, Washtenaw | 57 min |
| Apr 26, 10:51 PM EDT | Special Weather Statement | DTX | Livingston | 54 min |
| Apr 26, 11:23 PM EDT | Special Weather Statement | DTX | Genesee, Lapeer, Shiawassee | 67 min |
| Apr 27, 12:04 AM EDT | Special Weather Statement | DTX | Tuscola | 56 min |
| Apr 27, 12:17 AM EDT | Special Weather Statement | DTX | Sanilac | 58 min |
| Apr 27, 12:31 AM EDT | Special Marine Warning | DTX | 59 min | |
| Apr 27, 12:33 AM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 32 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.